I am a 47 year old female. I have RA took ENBREL for it (11/05). I have had nothing but problems. Got A-Fib 2 after 2 months. Then anemia, iron infusion did not work. Then dx with endometrial hyperplasia I had a hysterectomy(11/06) incl. rem. of 10 abd lymph nodes. All clear. Then developed CHF (6/07) due to a-fib. Had angio EF at 10-15%, but no structural damage. In patient 10 days. A-fib resolved with cardioversion 1/08. Returned 6/08. Scheduled to have ablation in October 2008.
CT scan showed widespread lymph disease. Had PET scan, then biopsy, then bone marrow bio. Dx with Stage 3 Large Diffuse B cell lymphoma. Great! Still had a-fib, so had echo prior to R-CHOP chemo. Echo showed EF at close to 45%. I had echos done after each treatment. Made it through 3, before EF fraction back to below 20%. I did rest of the chemo. Had PET scan last week of March 2009, showed "no evidence of disease" got results on the 26th of March, went to electro doc on the 27th. I had TEE due to lower than ideal INR. They did not do the cardioversion due to suspicious spots in my heart that they thought might be clots. Admitted. Something really bad happened. Doctor told me it was cardiogenic shock. They ended up putting in an aortic balloon pump. Then scheduled to have ICD put in a few days later. They did that as well.
Here is the problem. I now have worsening mitral valve regurgitation. I am having symptoms much like I had with congestive heart failure. I had recent echo, and my EF back to 50%, but mitral valve regurgitation is now moderate. Does this now mean that I am progressing in a one way manner towards death? If my left ventricle is now pumping 50% of the blood in it every beat, but up to 40% of that is now coming back into the left ventricle, does that mean that my cardiomyopathy will once again cause my EF to tank? Is this really a bad indicator for my ultimate survival?
This is a very complicated case that without reviewing the echos and the underlying rhythm in which they were performed, it is difficult to know.
If you have moderate MR then you don't need surgery, simply need to address underlying risk factors such as elevated cholesterol and blood pressure with medications. The increase from an EF of 15-20-50 most likely occurred because of a change in rhythm, and/or the modality performed e.g TTE versus TEE, so all of these changes need to be taken with a grain of salt.
To answer your questions: No I don't think that this change is a progression towards death, and yes a significant portion of the blood pumped by the LV will be into the LA and eventually into the LV, but this is due to the MR which is not severe at least yet,
Hi and thank you for your answer. I have since been back to my cardiologist. I asked him about the new mitral valve regurgitation and asked if it was a bad sign. He then told me something that I had not known, that I originally had tachycardia-mediated cardiomyopathy (prior to my being dx with NHL) and that is reversible, and since I had a near normal echo prior to chemo in Oct 2008 that I had "recovered" from it. I then asked about the chemo induced dilated cardiomyopathy, and he said he was not sure that was what I had, and he was going to look up any pathology reports from the aortic balloon pump insertion and the ICD as well. So now I am really confused. Does this mean that my heart problems are over? If so, why do I have the terrible symptoms (dizziness, exhaustion, tunnel vision, loss of appetite, fluid retention, funny heart beats, especially at night?) I had when my heart function was at its worse? I feel a bit lost as I am being treated by a cardiology group, where I do not always see the same cardiologist, as well as the electro specialist. I keep on getting different answers.
I just have to say... you are a very strong and brave individual. I sob complain and cry over pvcs &shortness of breath when there is you and others going through things so severe like this! im ashamed to say the least. I know im no help but you are to me thank-you... I hope you are doing most wonderful!!! :)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.